Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 151, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 22, 2011, 4:55 PM EDT for 8 counties in Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2011, 4:55 PM EDT (20:55 UTC)
- Expired
- May 22, 2011, 5:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, Owsley County, KY, Pulaski County, KY, Rockcastle County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:18 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
603 WUUS53 KJKL 222055 SVRJKL KYC051-109-121-125-189-199-203-235-222145- /O.NEW.KJKL.SV.W.0151.110522T2055Z-110522T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 455 PM EDT SUN MAY 22 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLAY COUNTY IN SOUTHEAST KENTUCKY... SOUTHERN JACKSON COUNTY IN SOUTHEAST KENTUCKY... NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY... LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY... WEST CENTRAL OWSLEY COUNTY IN SOUTHEAST KENTUCKY... EAST CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHEASTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY... NORTH CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 545 PM EDT * AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHTOP...OR 8 MILES SOUTHWEST OF LONDON...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LILY...BERNSTADT...SILER AND GRAY AROUND 500 PM EDT. SUBLIMITY CITY...LONDON-CORBIN AIRPORT...FARISTON AND MCHARGUE AROUND 505 PM EDT. LONDON...LEVI JACKSON S.P....PITTSBURG AND EAST BERNSTADT AROUND 510 PM EDT. MAPLESVILLE...LESBAS AND OAKLEY AROUND 515 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGH KNOB. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3748 8389 3710 8363 3686 8419 3714 8445 TIME...MOT...LOC 2055Z 238DEG 23KT 3707 8417 WIND...HAIL 60MPH 1.00IN $$ GREIF
3 follow-up statements
625 WWUS53 KJKL 222109 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 509 PM EDT SUN MAY 22 2011 KYC199-235-222119- /O.CAN.KJKL.SV.W.0151.000000T0000Z-110522T2145Z/ PULASKI KY-WHITLEY KY- 509 PM EDT SUN MAY 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WHITLEY AND EAST CENTRAL PULASKI COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3727 8423 3748 8389 3710 8363 3697 8394 TIME...MOT...LOC 2109Z 240DEG 37KT 3719 8392 $$ KYC051-109-121-125-189-203-222145- /O.CON.KJKL.SV.W.0151.000000T0000Z-110522T2145Z/ JACKSON KY-OWSLEY KY-ROCKCASTLE KY-CLAY KY-LAUREL KY-KNOX KY- 509 PM EDT SUN MAY 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL KNOX...NORTHEASTERN LAUREL...WESTERN CLAY...EXTREME EAST CENTRAL ROCKCASTLE...EXTREME NORTHWESTERN OWSLEY AND SOUTHERN JACKSON COUNTIES UNTIL 545 PM EDT... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LANGNAU...OR 6 MILES EAST OF LONDON...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRACE...SIDELL...URBAN AND DATHA AROUND 515 PM EDT. BURNING SPRINGS...TREADWAY...SACKER GAP AND FALL ROCK AROUND 520 PM EDT. LAUREL CREEK...MILL POND...CHESTNUTBURG AND SEXTONS CREEK AROUND 525 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGH KNOB. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3727 8423 3748 8389 3710 8363 3697 8394 TIME...MOT...LOC 2109Z 240DEG 37KT 3719 8392 WIND...HAIL 60MPH 1.00IN $$ KAS
958 WWUS53 KJKL 222120 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 520 PM EDT SUN MAY 22 2011 KYC121-203-222130- /O.CAN.KJKL.SV.W.0151.000000T0000Z-110522T2145Z/ ROCKCASTLE KY-KNOX KY- 520 PM EDT SUN MAY 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KNOX AND EXTREME EAST CENTRAL ROCKCASTLE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3710 8378 3736 8409 3748 8389 3715 8366 TIME...MOT...LOC 2120Z 250DEG 44KT 3732 8380 $$ KYC051-109-125-189-222145- /O.CON.KJKL.SV.W.0151.000000T0000Z-110522T2145Z/ JACKSON KY-OWSLEY KY-CLAY KY-LAUREL KY- 520 PM EDT SUN MAY 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTHEASTERN LAUREL...NORTHWESTERN CLAY...EXTREME NORTHWESTERN OWSLEY AND SOUTHEASTERN JACKSON COUNTIES UNTIL 545 PM EDT... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHEPHERDTOWN...OR 11 MILES NORTH OF MANCHESTER...MOVING EAST AT 50 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LAUREL...EXTREME NORTHWESTERN OWSLEY...NORTHWESTERN CLAY AND SOUTHEASTERN JACKSON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3710 8378 3736 8409 3748 8389 3715 8366 TIME...MOT...LOC 2120Z 250DEG 44KT 3732 8380 WIND...HAIL 60MPH <.50IN $$ KAS
901 WWUS53 KJKL 222129 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 529 PM EDT SUN MAY 22 2011 KYC051-109-125-189-222139- /O.CAN.KJKL.SV.W.0151.000000T0000Z-110522T2145Z/ JACKSON KY-OWSLEY KY-CLAY KY-LAUREL KY- 529 PM EDT SUN MAY 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LAUREL... NORTHWESTERN CLAY...WEST CENTRAL OWSLEY AND SOUTHEASTERN JACKSON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3710 8378 3736 8409 3748 8389 3715 8366 TIME...MOT...LOC 2129Z 250DEG 44KT 3735 8367 $$ KAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:22 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 22, 3:22 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 322 PM EDT SUN MAY 22 2011 .SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...UPDATED THE MODELS ARE IN GOOD AGREEMENT WITH GENERALLY MAINTAINING BROAD SOUTHWEST FLOW ACROSS THE OHIO AND TENNESSEE VALLEYS THROUGH THE SHORT TERM. THE UPPER LEVEL LOW CURRENTLY SPINNING ACROSS THE NORTHERN PLAINS WILL DAMPEN AND EVENTUALLY BE ABSORBED INTO A DEEPER TROUGH TRAVERSING SOUTHEAST CANADA. MEANWHILE...ANOTHER STRONG SHORT WAVE WILL MOVE IN FROM THE PACIFIC NORTHWEST AND EVENTUALLY CUTOFF AS IT DEVELOPS ACROSS THE ROCKIES AND INTO THE CENTRAL PLAINS. OCCLUDED/COLD FRONT CURRENTLY ALIGNED FROM SOUTHERN MN DOWN THROUGH SOUTHERN KS WILL WEAKEN AND EVENTUALLY LAY OUT ALONG OR JUST NORTH OF THE OHIO RIVER BY TUESDAY...WITH A DEEPER AREA OF LOW PRESSURE ORGANIZING ACROSS THE SOUTHERN PLAINS. CURRENTLY...A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OUT AHEAD OF AN APPROACHING MCS OUT OF TN/AR. MODERATE INSTABILITY AND SHEAR OUT AHEAD OF THIS LINE WILL SUPPORT A SEVERE THREAT THROUGH THE REST OF THIS AFTERNOON AND INTO EARLY THIS EVENING. ONCE THIS LINE MOVES THROUGH...CONVECTION WILL BE ON THE DEMISE UNTIL OVERNIGHT TONIGHT...WHEN A LOW LEVEL JET RAMPS UP ACROSS THE OHIO VALLEY. THE MODELS ARE IN GOOD AGREEMENT WITH THIS FEATURE...SO HAVE RAMPED UP POPS TO LIKELY FOR MOST BETWEEN 06 AND 12Z. THE NOCTURNALLY DRIVEN LOW LEVEL JET WILL SUBSIDE MONDAY MORNING... WITH MODELS SHOWING SOME SHORT WAVE RIDGING TAKING PLACE DURING THE DAY AND SOUNDINGS DRYING OUT. STILL...CAN NOT RULE OUT SOME ISOLATED TO SCATTERED CONVECTION RE-FIRING IN THE AFTERNOON...WITH THE POTENTIAL FOR OUTFLOW BOUNDARIES NEARBY. MONDAY NIGHT...ANOTHER LOW LEVEL WILL RAMP UP ACROSS THE OHIO VALLEY...YIELDING AN INCREASE IN CONVECTION ONCE AGAIN BETWEEN 06 AND 12Z. SINCE THE JET WILL BE MORE FOCUSED A BIT FURTHER NORTH...HAVE FAVORED A NORTH TO SOUTH GRADIENT IN POPS. BY TUESDAY AND TUESDAY NIGHT...AREAS OF LOW PRESSURE WILL BE TRAVERSING THE SURFACE BOUNDARY NEARBY. WILL GENERALLY MAINTAIN HIGHER POPS IN THE NORTH AND LESS IN SOUTH. THERE WILL BE AN ONGOING SLIGHT CHANCE OF SEVERE THREAT THROUGH THE SHORT TERM AS WELL...PARTICULARLY DURING THE TIMES OF PEAK HEATING. FOR TEMPERATURES...STUCK CLOSE TO THE INHERITED NUMBERS...FAVORING A MORE DIURNALLY LIMITED RANGE IN TEMPERATURES...WITH HIGHS IN THE LOW TO MID 80S AND LOWS IN THE 60S. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/...UPDATED THE MODELS SEEM TO BE IN BETTER AGREEMENT ALOFT FOR THE START OF THE EXTENDED PORTION OF THE FORECAST TODAY THAN YESTERDAY. A PROGRESSIVE CLOSED LOW WILL ROTATE ITS WAY EAST THROUGH THE SOUTHERN PLAINS AND INTO THE MID MISSISSIPPI VALLEY ON WEDNESDAY. AS THIS HAPPENS RIDGING WILL BUILD BRIEFLY THROUGH THE SOUTHEAST PORTION OF THE NATION. HOWEVER...THIS LOW WILL OPEN UP BY THURSDAY MORNING AND DIFFERENCES BEGIN TO MAGNIFY IN THE MODEL SOLUTIONS. THE GFS STARTS TO MOVE THIS FEATURE FASTER TO THE EAST WHEN COMPARED TO THE GEM AND 00Z ECMWF. REGARDLESS...AS THIS LOW FILLS ITS ENERGY WILL DRIFT EAST THROUGH THE LOWER OHIO VALLEY DURING THE DAY THURSDAY CARRIED BY MID LEVEL SOUTHWEST FLOW. BY 00Z FRIDAY...THE ECMWF IS CLEARLY THE LEAST PROGRESSIVE MODEL AT 500 MBS...HOLDING BACK THE BULK OF ITS ENERGY. THESE TIMING DIFFERENCES MAINTAIN THE LOWER THAN USUAL CONFIDENCE LEVELS FOR THE LATTER PART OF THE EXTENDED. THE QUESTION REMAINS FOR THE HOLIDAY WEEKEND JUST HOW THE EASTERN TROUGH EVOLVES IN THE WAKE OF RE-ENFORCING ENERGY ENTERING THE PICTURE FROM THE NORTHWEST. THE ECMWF...TO A GREATER EXTENT THAN THE OTHERS...ALLOWS THE ENERGY FROM THE NEXT WAVE TO MEET UP WITH ITS OHIO VALLEY TROUGH. THIS WILL EFFECTIVELY HOLD THE LOW HEIGHTS IN PLACE...NEARLY OVERHEAD...WELL INTO THE WEEKEND. IN FACT...BY SUNDAY...THE PREFERRED ECMWF IS ENTIRELY OUT OF PHASE WITH THE GFS...REFLECTING A DEEP CLOSED LOW THROUGH THE OHIO VALLEY RATHER THAN RIDGING. GIVEN CONTINUITY AND ENSEMBLE SUPPORT HAVE FOLLOWED THE 00Z ECMWF FOR WEATHER DETAILS. SENSIBLE WEATHER WILL FEATURE SEVERAL SFC WAVES MOVING THROUGH THE OHIO VALLEY IN CONJUNCTION WITH A WAVY BOUNDARY LYING JUST NORTH OF THE CWA. INITIALLY THIS WILL FAVOR THE NORTHERN PORTION OF THE AREA FOR CONVECTION...BUT ONCE INITIATED...OUTFLOWS AND MESO/MICROSCALE FEATURES WILL DRIVE THE EVOLUTION OF ANY STORMS...LOWERING PREDICTABILITY. THE CONVECTION WILL LIKELY FAVOR A DIURNAL PEAK LATE EACH AFTERNOON AND EARLY EVENING...BUT NOCTURNAL ACTIVITY FROM THE NORTHWEST MAY IMPINGE ON PARTS OF THE AREA WELL AFTER THE DAYTIME HEAT WOULD HAVE DISSIPATED. THE BEST CHANCE OF CONVECTION WILL LIKELY HOLD OFF FOR ALL OF EAST KENTUCKY UNTIL LATER IN THE WEEK AS THE UPPER LOW AND ITS SFC REFLECTION MOVE DEEPER INTO THE OHIO VALLEY LATER THURSDAY AND INTO FRIDAY. UNTIL THEN...HAVE DRAWN A MINIMUM IN POPS AND SKY FOR THE FAR SOUTHEAST...BUT WITH THE BOUNDARY CLOSER TO THE NORTHWEST...POPS IN THOSE AREAS WILL PEAK NEAR 50 PERCENT EACH AFTERNOON. FOR THE WEEKEND...FOLLOWING THE 00Z ECMWF SOLUTION... HAVE PAINTED A DAMPER AND COOLER FORECAST THAN IMPLIED BY THE SUPER PROGRESSIVE GFS. WHILE THE WEATHER WILL BE RATHER UNSETTLE UP TO AND THROUGH THE HOLIDAY WEEKEND...EXPECT THE TIMES OF STORMS TO BE INFREQUENT ENOUGH TO PRECLUDE ANY HYDRO ISSUES OUTSIDE OF FLASH FLOODING SHOULD EXCESSIVE TRAINING OCCUR. FOLLOWED A BLEND OF THE INHERITED GRIDS AND HPC GUIDANCE FOR FORECAST HIGHS AND LOWS THROUGH THE LONG TERM ALONG WITH MINOR TERRAIN DRIVEN ADJUSTMENTS MADE FOR MINIMUMS. AS FOR POPS...ENDED UP ON THE DRY SIDE OF MEX THROUGH FRIDAY...BUT MAINTAINED HIGHER VALUES OVER THE MEMORIAL DAY WEEKEND. && .AVIATION.../18Z TO 18Z/ A BROKEN LINE OF THUNDERSTORMS MOVING IN FROM CENTRAL TENNESSEE AND WESTERN KENTUCKY WILL REACH SME BETWEEN 20 AND 21Z AND LOZ BETWEEN 21 AND 22Z. AM COUNTING ON THESE HOLDING TOGETHER ENOUGH FOR TEMPORARY MVFR IMPACT AT BOTH TERMINALS AT THESE TIMES. AT JKL...THERE IS MORE UNCERTAINTY...AND WILL ONLY CARRY A VCTS. DEPENDING UPON CLEARING AND THE AMOUNT OF RAINFALL RECEIVED...IFR FOG AT BOTH SME AND LOZ IS CERTAINLY POSSIBLE. FOR NOW...HAVE CONTINUED TO MENTION A DROP DOWN TO MVFR. OVERNIGHT...A LOW LEVEL JET WILL RAMP UP ACROSS THE OHIO VALLEY...BRINGING A RENEWED THREAT OF CONVECTION ACROSS THE AREA. THE CONVECTION WILL LIKELY EASE UP BY THE MID-MORNING HOURS ON MONDAY...WITH ONLY WIDELY SCATTERED STORMS POSSIBLE LATER IN THE AFTERNOON. SOUTHWEST WINDS OF 5 TO 10 KTS WILL LIGHTEN UP TOWARDS DUSK THIS EVENING...AND THEN RAMP UP TO AROUND 10 KTS AFTER 15Z ON MONDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM...GREIF AVIATION...GEOGERIAN
Hazardous weather outlook, May 22, 4:26 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 426 PM EDT SUN MAY 22 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-232330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 426 PM EDT SUN MAY 22 2011 ...SEVERE THUNDERSTORM WATCH 324 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE LIKELY. SOME OF THE STORMS THROUGH EARLY THIS EVENING MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH SATURDAY. SOME OF THE STORMS ON MONDAY AND TUESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH TUESDAY. GEOGERIAN
In the hours before
Local storm report, May 22, 4:34 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
434 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL BEATTYVILLE 37.58N 83.71W
05/22/2011 E0.50 INCH LEE KY TRAINED SPOTTER
LARGEST HAIL WAS HALF INCH IN DIAMETER. GUSTY WINDS UP TO
40 MPH ALSO REPORTED.
&&
KASSpecial weather statement, May 22, 4:35 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 435 PM EDT SUN MAY 22 2011 KYZ069-080-084>087-116-222115- LAUREL-WHITLEY-MCCREARY-JACKSON-CLAY-KNOX-BELL- 435 PM EDT SUN MAY 22 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT SUNDAY AFTERNOON... SOUTH CENTRAL JACKSON... SOUTHWESTERN CLAY... LAUREL... KNOX... NORTHERN WHITLEY... NORTHEASTERN MCCREARY AND NORTH CENTRAL BELL. AT 435 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR YOUNGS CREEK...OR 8 MILES NORTHWEST OF WILLIAMSBURG...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DEERING AROUND 440 PM EDT...RYE AROUND 445 PM EDT...FABER AROUND 450 PM EDT...WOODBINE AROUND 455 PM EDT AND MOORE HILL AROUND 500 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, May 22, 4:40 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 440 PM EDT SUN MAY 22 2011 KYZ104-106-107-222115- ELLIOTT-JOHNSON-MORGAN- 440 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT SUNDAY AFTERNOON... ELLIOTT... EAST CENTRAL MORGAN AND EXTREME NORTHWESTERN JOHNSON. AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SANDY HOOK... MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ISONVILLE AROUND 445 PM EDT...CULVER AROUND 455 PM EDT...BRUIN AROUND 500 PM EDT... RESIDENTS CAN EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. PELTON
Local storm report, May 22, 4:43 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL BEATTYVILLE 37.58N 83.71W
05/22/2011 E0.50 INCH LEE KY TRAINED SPOTTER
&&
KASSpecial weather statement, May 22, 4:43 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 443 PM EDT SUN MAY 22 2011 KYZ068-079-080-084>086-222115- ROCKCASTLE-PULASKI-LAUREL-WHITLEY-MCCREARY-KNOX- 443 PM EDT SUN MAY 22 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT SUNDAY AFTERNOON... SOUTHEASTERN ROCKCASTLE... SOUTHEASTERN PULASKI... LAUREL... WESTERN KNOX... NORTHERN WHITLEY AND EASTERN MCCREARY. AT 443 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR HUXLEY...OR 17 MILES SOUTHEAST OF SOMERSET...MOVING NORTHEAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VOX AROUND 450 PM EDT...HIGHTOP AROUND 455 PM EDT...LILY AROUND 500 PM EDT...LEVI JACKSON S.P. AROUND 505 PM EDT AND LESBAS AROUND 510 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, May 22, 4:46 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 446 PM EDT SUN MAY 22 2011 KYZ107>110-112-222115- JOHNSON-MAGOFFIN-WOLFE-FLOYD-BREATHITT- 446 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT SUNDAY AFTERNOON... SOUTHWESTERN JOHNSON... CENTRAL MAGOFFIN... EXTREME SOUTHEASTERN WOLFE... NORTHWESTERN FLOYD AND NORTHEASTERN BREATHITT. AT 446 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORAKER...OR 9 MILES SOUTHWEST OF SALYERSVILLE...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CARVER STATION AROUND 455 PM EDT...CONLEY STATION AROUND 500 PM EDT...SKAGGS AROUND 505 PM EDT...BRADLEY AROUND 510 PM EDT...CONLEY AROUND 515 PM EDT... RESIDENTS CAN EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:29 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 28 min |
| May 22, 3:00 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 30 min |
| May 22, 3:15 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Lee, Owsley, Rockcastle | 45 min |
| May 22, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 38 min |
| May 22, 3:40 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie, Owsley | 35 min |
| May 22, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 2 more | 33 min |
| May 22, 4:15 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Knox, Laurel, Leslie and 3 more | 45 min |
| May 22, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 29 min |
| May 22, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Magoffin, Owsley, Perry and 1 more | 32 min |
| May 22, 4:55 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Whitley | 72 min |
| May 22, 4:59 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.